I've been taking Norcos for 3 years. I take between 4-6 a day, I've tried to stop several times, but I hate the withdrawals. I get the chills, then hot flashes, the cold sweat, my bowels are irregular, stomach cramps. I feel restless in my own skin, but I think the worst is the terrible mental anxiety. I recently lost my job because I would stop taking these and get so anxious I felt that everybody could see me uneasy and it would make me crazy. I would have to run to the restroom , because my hands would start to shake and tears would be running down my face. There is nobody I could talk to about this, so people at work thought I had personal problems. So they laid me off. I want to be normal again, to smile. I should also mention that I started hearing voices. That's the worst. I have to wear headphones to go to bed, I had to wear them at work too or they would get too loud I couldn't concentrate on my job. In the past I told my doctor about the voices and he put me on lithium, which turned me into a zombie. I would love to cut back, but I'd only be kidding myself, because like we all know addicts find any excuse to take another one. So I'm going cold turkey. If anybody has any suggestions on how to make the withdrawals easier, please let me know. And wish me good luck. I don't want to be a slave no more!! Thank you!
Hey L8dee. I'm sorry you're in this situation. I haven't been through pain pill withdrawls but my fiancee has the last 26 days and I've seen it firsthand. I've been through withdrawls from benzos and the wds are quite similar. You can use imodium ad for the diarrhea, hot baths are wonderful for the legs, Holland's leg cramps pills, bananas, drink plenty of water and/or gatorade, fruit, exercise..none of these are going to eliminate your withdrawls but hopefully help. It's something we must go through for soberity and to recover. I know you can do it and I will be praying for you. I'm very proud of you for making the decision to quit!! You're right tapering off never worked for me either or anyone else I know that was a addict. It just takes a made up mind and a determined spirit. Be blessed.
I also want to quit cold turkey. I'm 36 years old. I've been taking prescription pain meds off and on for nearly six years. For the past two years has been the worst. I'm not prescribed meds. I spend between $150-300 a week. Sometimes I can go four days with out them. Once I have a hook up, I get as many as I can. Thinking I'm going to stretch them out, I end up taking 10-20 in one day. Depending on the dosage. Next day I have little or none left. So I'm looking for more. By my third day without them, I'm feeling frustrated, moody. My legs begin to jerk at night. I tense up. Anxiety is through the roof. I just want to scream. Sometimes want to cry. I tell myself I am done with it. I'm going to beat this addiction. I've gone two weeks at the most without it. Only because I can't find any. Then the next thing I know, I got the hook up and it starts all over. I really do want to quit. But I have to do it cold turkey. No clinics or doctors. I want my life back. This is no way to live.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.